Amplitude modulation of nonlinear waves in a fluid-filled tapered elastic tube

Bakirtas I., DEMIRAY H.

APPLIED MATHEMATICS AND COMPUTATION, vol.154, no.3, pp.747-767, 2004 (SCI-Expanded) identifier identifier


In the present work, treating the arteries as a tapered, thin walled, long and circularly conical prestressed elastic tube and using the reductive perturbation method, we have studied the amplitude modulation of nonlinear waves in such a fluid-filled elastic tube. By considering the blood as an incompressible inviscid fluid the evolution equation is obtained as the nonlinear Schrodinger equation with variable coefficients. It is shown that this type of equations admit a solitary wave type of solution with variable wave speed. It is observed that, the wave speed decreases with distance for tubes with descending radius while it increases for tubes with ascending radius. (C) 2003 Elsevier Inc. All rights reserved.